MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752439
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An other healthcare professional reported that poor cutting of probe was observed during vitrectomy surgery.The surgery was successfully completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.One opened probe was received, with a tip protector, in a tray.The sample was visually inspected and found to be nonconforming with slightly bent needle.Port is partially covered with clear and orange/brown foreign material.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for actuation and nonconforming for cut.The probe was disassembled, and the components inspected.Excessive wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Gouge marks observed at the cutting edge and other location on the inner cutter.Inner cutter was observed to be slightly bent.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms the probe had a cut failure.The root cause for the poor cutting is the observed gouge marks.The probe was disassembled, and the components inspected.The wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos is consistent with excessive use classification.The root cause for the cutting edge gouges as well as observed slightly bent needle/inner cutter is due to the excessive surgical use of the probe.Excess usage of the probe will wear and damage the inner cutter such that the cutter function becomes poor, bent, or does not function at all.Per the direction for use, the vitrectomy probe is verified for 20 minutes of use at maximum cut speed.No action has been taken by the manufacturing site as it appears that the observed cut failure was due to excessive use of the probe by the user.Per the direction for use, the vitrectomy probe is verified for 20 minutes of use at maximum cut speed.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21640589
Report Number1644019-2025-00729
Device Sequence Number8510003
Product Code LRO
UDI-Device Identifier00380657524396
UDI-Public(01)00380657524396(17)260228(11)240312(10)16L8HA
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number8065752439
Device Lot Number16L8HA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer05/31/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown